Case Report : Drug-induced blood cell dyscrasia associated with phenobarbital administration in a dog
- Han Byeol Jung , Min Hee Kang , Hee Myung Park
- Korean Journal of Veterinary Research(구 대한수의학회지)
- 제55권 제4호
- 등재여부 : KCI등재
- 263 - 266 (4 pages)
A 13-year-old, spayed, female Chihuahua dog was referred for evaluation of fever, lethargy, and dyspnea. Hematologic evaluation revealed severe neutropenia, thrombocytopenia, and mild anemia. The dog had been undergoing phenobarbital therapy for the past 7 weeks because of generalized seizures due to meningoencephalomyelitis of unknown etiology. After ruling out other possible causes of cytopenias, a tentative diagnosis was made of drug-induced blood cell dyscrasia. The neutropenia and thrombocytopenia resolved after discontinuation of phenobarbital (8 days and 15 days after discontinuation, respectively). This is the first case report in Korea to demonstrate blood dyscrasia associated with idiosyncratic adverse effects of phenobarbital.